New onset multimodal hallucinations associated with mirtazapine: A case report

Kalpana P. Padala, Prasad R. Padala, Timothy Malloy, William J. Burke

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

Mirtazapine, a commonly used antidepressant, has a relatively safe side effect profile and is commonly used in the elderly for treatment of depression. It has been proposed as being particularly suitable for patients with depression associated with insomnia and weight loss. Although mental status changes and perceptual abnormalities secondary to its use are rare, special care needs to be taken, especially while starting treatment or while increasing the dose. We report three cases of auditory, musical and visual hallucinations associated with the use of mirtazapine.

Original languageEnglish (US)
Pages (from-to)837-839
Number of pages3
JournalInternational Psychogeriatrics
Volume22
Issue number5
DOIs
StatePublished - Aug 2010

Keywords

  • antidepressant
  • dopamine
  • hallucinations
  • mirtazapine

ASJC Scopus subject areas

  • Clinical Psychology
  • Gerontology
  • Geriatrics and Gerontology
  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'New onset multimodal hallucinations associated with mirtazapine: A case report'. Together they form a unique fingerprint.

  • Cite this